Results 1 to 3 of 3
Like Tree2Likes
  • 1 Post By Alisaab
  • 1 Post By Thisweekforsure
Come too far and getting diacouraged
  1. #1
    Alisaab is offline New Member
    Join Date
    Mar 2016
    Posts
    1

    Default Come too far and getting diacouraged

    I'm new here, so Hi everyone!
    I've got a bad back and around 15 years ago my Dr. Put me on some strong does of meds. Morphine 60 mg 3 x day
    Lortab 10/500 4 x day
    He later added Percocet 10/325 3 x day.
    I've been on 1mg xanax 3 x daily for 20 years.
    I don't take the meds for the high and rarely take more than perscribed, only occasionally I take extra lortab.
    Within the past few months I've weaned myself off of the morphine and percocet. I'm down to 2 lortab 10's a day. My discouragement is that after I've gone through to get off this meds, my back pain is back with a vengance. It's miserable and I can't work or do anything without the meds. I have a Dr. Appt tomorrow and I don't know what to do. I've been the route of injections etc already.
    I'm worried about the damage these drugs have done to my body. Yet I may not be able to cope without them.
    Please, please, any advice is appreciated.
    Ming23 likes this.

  2. #2
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,128

    Default

    I too have chronic back pain and I too have been on painkillers long term. I finally quit the daily maintenance almost two years ago. I found like you that the pain was worse at first. You might go through a time of adjustment but give it a chance. Once you are completely off the opiates your system may readjust and you may find your pain decreasing. I had to pay more attention to other ways to treat the pain. I had to rest more often, and I went to a chiropractor, used heat pads and ice packs more. I too worried that the drugs had done long term damage but in reality I think a lot of the worry was unfounded. Worry and anxiety is itself part of the withdrawal process. You are tapering off opiates and tapering off is like a long drawn out withdrawal. Symptoms of withdrawal include greatly increased pain, and anxiety among other things. So the problems you are having are normal and typical for a process of weaning off opiate painkillers and hence they may be temporary. We don't know what your baseline true pain level is, until you are completely off them for a while, give it a couple of months. Having said that, I don't know your particular diagnosis and sometimes in extreme cases for certain conditions continued therapy is needed, however, you seem to want to try to do without the drugs and if you can, that would be best. I hope you have a productive meeting with your doctor and good luck to you.
    Ming23 likes this.

  3. #3
    Ming23 is offline Platinum Member
    Join Date
    Sep 2015
    Posts
    2,086

    Default

    Alisaab
    Welcome! Well, you've already tried the drug route, why not take Thisweekforsure's advice and give that body a chance to readjust and make its own endorphines?
    I too suffer from numerous challenges. Scoliosis is one of them. Back pain can be intimidating. In my own experience, there was a period after i got clean when the back hurt a lot and i wondered if i could succeed. However, it's now nearly 4 months since i stopped medicating and i'm happy to say the body/brain can and does readjust and that's when u begin producing your own endorphines, which helps with the discomfort.
    Give it a chance. Give it time. You didn't get to this place overnight and it will improve over time if u give ur body the tools to recover.
    Eat light. Don't smoke cigs. Exercise in any way you can--even yoga helps! Be sure to drink a lot of water to flush out the drugs and toxins. You were on a large amount of narcotics! The good news is that the short-acting opiates don't stay in your system like subs! You can do this!!
    You've done most of the work. Now finish the job!
    Hang in there! It gets better!!

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22